Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 39, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 18, 2018, 1:51 PM CDT for Amite County, Wilkinson County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2018, 1:51 PM CDT (18:51 UTC)
- Expired
- May 18, 2018, 2:30 PM CDT
- In force
- 39 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Amite County, MS, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
266
WUUS54 KLIX 181851
SVRLIX
MSC005-157-181930-
/O.NEW.KLIX.SV.W.0039.180518T1851Z-180518T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
151 PM CDT FRI MAY 18 2018
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Northeastern Wilkinson County in southern Mississippi...
Northwestern Amite County in southern Mississippi...
* Until 230 PM CDT.
* At 150 PM CDT, a severe thunderstorm was located near Garden City,
or 20 miles northwest of Liberty, moving east at 10 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Gloster and Crosby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in New Orleans.
&&
LAT...LON 3134 9082 3108 9092 3122 9122 3135 9117
3132 9112 3133 9107 3134 9106 3133 9106
3133 9103 3135 9102 3133 9099 3135 9098
3135 9090
TIME...MOT...LOC 1850Z 288DEG 9KT 3128 9111
HAIL...1.75IN
WIND...60MPH
$$
321 follow-up statement
375
WWUS54 KLIX 181918
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
218 PM CDT FRI MAY 18 2018
MSC157-181927-
/O.CAN.KLIX.SV.W.0039.000000T0000Z-180518T1930Z/
Wilkinson MS-
218 PM CDT FRI MAY 18 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILKINSON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3134 9082 3108 9092 3115 9106 3128 9106
3133 9109 3134 9106 3133 9106 3133 9103
3135 9102 3133 9099 3135 9098
TIME...MOT...LOC 1917Z 288DEG 9KT 3126 9103
$$
MSC005-181930-
/O.CON.KLIX.SV.W.0039.000000T0000Z-180518T1930Z/
Amite MS-
218 PM CDT FRI MAY 18 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHWESTERN AMITE COUNTY...
At 217 PM CDT, a severe thunderstorm was located near Gloster, or 15
miles northwest of Liberty, moving east at 10 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Gloster and Crosby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
New Orleans.
&&
LAT...LON 3134 9082 3108 9092 3115 9106 3128 9106
3133 9109 3134 9106 3133 9106 3133 9103
3135 9102 3133 9099 3135 9098
TIME...MOT...LOC 1917Z 288DEG 9KT 3126 9103
HAIL...1.75IN
WIND...60MPH
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 12:12 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 18, 12:12 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1212 PM CDT Fri May 18 2018 .AVIATION... VFR conditions will be the rule at all of the terminals, but there will be some scattered convection around today. Have VCTS wording in place through 00z to reflect this risk, and will amend the forecast if convection looks to impact a terminal. If a storm passses over, a brief period of gusty winds and reduced visibilities can be expected. Additionally, a period of MVFR visibilities could develop around 12z at KMCB and KBTR due to light fog. 32 && .PRELIMINARY POINT TEMPS/POPS... MCB 67 93 68 92 / 20 20 10 30 BTR 71 93 71 92 / 20 20 10 30 ASD 68 93 69 92 / 20 20 10 30 MSY 74 93 74 92 / 20 20 10 30 GPT 72 92 72 91 / 20 20 10 30 PQL 68 92 68 91 / 20 20 10 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, May 18, 11:02 AM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1102 AM CDT Fri May 18 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-190415- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1102 AM CDT Fri May 18 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are possible, mainly during the afternoon and early evening hours. A few storms could become strong to severe. Gusty winds, hail and frequent lightning will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered showers and thunderstorms will be possible each day through Thursday. A few strong to severe thunderstorms will be possible. The main hazard would be strong downburst winds, though hail and periods of frequent lightning will also be a concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 32
In the hours before
Special weather statement, May 18, 12:56 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1256 PM CDT FRI MAY 18 2018
LAZ050-072-181830-
Livingston-Southern Tangipahoa-
1256 PM CDT FRI MAY 18 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LIVINGSTON AND
SOUTHERN TANGIPAHOA PARISHES...
At 1256 PM CDT, a strong thunderstorm was located near Springfield,
or near Hammond, moving east at 10 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
Hammond, Ponchatoula, Springfield, Natalbany, Robert and Killian.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3054 9026 3029 9034 3029 9036 3033 9044
3033 9047 3034 9047 3034 9049 3039 9061
3056 9055
TIME...MOT...LOC 1756Z 286DEG 10KT 3046 9050
32Local storm report, May 18, 1:04 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
104 PM CDT FRI MAY 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL PONCHATOULA 30.44N 90.44W
05/18/2018 E0.88 INCH TANGIPAHOA LA TRAINED SPOTTER
&&
PGRIGSBYLocal storm report, May 18, 1:37 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
137 PM CDT FRI MAY 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM HAIL PASS CHRISTIAN 30.32N 89.24W
05/18/2018 E0.50 INCH HARRISON MS PUBLIC
&&
PGRIGSBYSpecial weather statement, May 18, 1:39 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service New Orleans LA
139 PM CDT FRI MAY 18 2018
LAZ040-072-181930-
Southern Tangipahoa-St. Tammany-
139 PM CDT FRI MAY 18 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. TAMMANY AND
SOUTHEASTERN TANGIPAHOA PARISHES...
At 139 PM CDT, a strong thunderstorm was located near Madisonville,
or 7 miles west of Covington, moving east at 25 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Slidell, Covington, Abita Springs, Madisonville and Lacombe.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3028 8983 3031 9000 3036 9007 3039 9021
3034 9027 3035 9031 3050 9030 3052 8982
TIME...MOT...LOC 1839Z 272DEG 20KT 3044 9023
32Special weather statement, May 18, 1:41 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service New Orleans LA
141 PM CDT FRI MAY 18 2018
MSZ068-069-181930-
Wilkinson-Amite-
141 PM CDT FRI MAY 18 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WILKINSON AND
WESTERN AMITE COUNTIES...
At 141 PM CDT, a strong thunderstorm was located near Garden City, or
19 miles southeast of Natchez, moving east at 20 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Gloster and Crosby.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3135 9121 3134 9115 3132 9112 3134 9106
3133 9106 3133 9103 3135 9102 3133 9099
3135 9098 3132 9081 3107 9092 3124 9132
3137 9127 3137 9122
TIME...MOT...LOC 1841Z 290DEG 17KT 3131 9121
32The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:22 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 23 min |
| May 17, 7:53 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 37 min |
| May 17, 8:00 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 30 min |
| May 17, 8:26 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 19 min |
| May 18, 1:41 PM CDT | Special Weather Statement | LIX | Wilkinson | 49 min |
| May 18, 1:54 PM CDT | Special Weather Statement | LIX | Jackson | 51 min |
| May 18, 2:03 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 42 min |
| May 18, 2:25 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 50 min |
| May 18, 2:53 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 16 min |
| May 18, 3:38 PM CDT | Special Weather Statement | LIX | Harrison | 37 min |
| May 18, 3:43 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 20 min |
| May 18, 3:55 PM CDT | Special Weather Statement | LIX | Jackson | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.